TheLupusSite.com banner

1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
Hi all- I just started Imuran last Friday and I had a few questions I was hoping someone who's been on it longer could help me out with.

As far as the nausea, fatigue and hair loss goes side effect wise from the Imuran- will I always have these as long as I am taking Imuran? Or will I just have them in the begining until my body adjusts to the medication?

Thanks!
Petra
 

·
Registered
Joined
·
7,800 Posts
Hello Petra and welcome :)

One would hope, and normally, those side effects would be short-term until you get used to the med.

One thing though, it is recommended to start your imuran doses slowly and work up to the dose you should be on. Some doctors don't actually say that (mine didn't) but it does make it easier for your body to adjust. I think I was lucky anyway to tolerate it well but I did 50mg for a few days, then 100, then 150 and I think most would recommend going up even more slowly than that.

I hope your nausea passes quickly and that imuran works well for you,
Katharine
 

·
Registered
Joined
·
376 Posts
I just started imuran as well. I took 50 mg for 1 week; now I'm on 75 mg for 1 week and then 100 mg for a week and then we'll go from there.

Luckily I haven't had any nausea or hair loss (I did with MXT). But I seem to have 1 day of "bowel issues" the second day after I increase the dose and then its gone. Immodium is great!!! I had that problem with Gabapentin as well.

The one thing I'm wondering is I have been really swelling up. By the end of the day I can't barely move my hands and feet. This happened with the Gabapentin as well, but I've been wearing support stockings and had been fine. Now when I wake up in the morning my feet are already swollen. I already have my legs elevated on pillows because of my knee problems. Has anyone else experienced severe swelling with imuran?

Nutty
 
1 - 3 of 3 Posts
Top